MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. THUNDERBEAT OPEN FINE JAW TYPE X; ULTRASONIC SURGICAL DEVICE

AOMORI OLYMPUS CO., LTD. THUNDERBEAT OPEN FINE JAW TYPE X; ULTRASONIC SURGICAL DEVICE
Model Number TB-0009OFX
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1/address line 1: (b)(6) - added due to character limitation in respective field.The investigation is ongoing.A supplemental report will be submitted when the investigation is completed or if additional information becomes available.
 
Event or Problem Description
It was reported the subject device handpiece disassembled while in use due to loosening.The issue occurred during a therapeutic thyroidectomy procedure.The procedure was completed with an olympus back-up device.There were no reports of patient harm.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the final investigation.The device was returned to olympus for inspection and the reported failure was confirmed.A root cause could not be identified.Based on the results of the investigation, it is likely the following led to the malfunction: it is presumed the cover that was covering the insertion portion detached.The device was then presumed to be used in the procedure, causing internal components that connect the insertion portion and the handle to become detached.As a result of the detachment of the internal components, the insertion portion became detached from the handle.A review of the device history record found no deviations that could have caused or contributed to the reported issue.The event can be detected/prevented by following the instructions for use which state: "drawing number and revision number of ifu: rc3904 07 ¿ be sure to perform the preparation and inspection described in this chapter before use.Also, inspect the ancillary equipment to be combined with the thunderbeat instrument according to the instruction manuals for the equipment.Should any irregularity be observed with the thunderbeat instrument, do not use it.Inspect it as described in chapter 8, ¿troubleshooting¿ in the instruction manual for the ultrasonic generator.If the irregularity is still not resolved after troubleshooting, contact olympus.Using the thunderbeat instrument while any irregularity is observed may cause malfunction and may injure the surgeon, surgical staff, and/or patient.¿ should any irregularity (error window, abnormal noise, abnormal output, abnormal operation, abnormal appearance, etc.) or malfunction be observed while using the thunderbeat, stop the use and withdraw the instruments from the body cavity.Do not withdraw the transducer plug from the ultrasonic generator.Check the equipment by referring to chapter 8, ¿troubleshooting¿, in the instruction manual for the ultrasonic generator.If the irregularity remains after troubleshooting, replace the transducer.If this does not resolve the issue, replace the thunderbeat instrument.If the irregularity remains unresolved, contact olympus.".Should additional relevant information become available, a supplemental report will be submitted.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
No additional information received from customer.

Brand Name
THUNDERBEAT OPEN FINE JAW TYPE X
Common Device Name
ULTRASONIC SURGICAL DEVICE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA   036-0357
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key23877784
Report Number9614641-2025-02135
Device Sequence Number17310727
Product Code GEI
UDI-Device Identifier04953170394584
UDI-Public04953170394584
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K211838
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTB-0009OFX
Device Lot Number51K24
Was Device Available for Evaluation? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/08/2025
Supplement Date Received by Manufacturer02/25/2026
Initial Report FDA Received Date12/23/2025
Supplement Report FDA Received Date03/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/24/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown